Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On generalized averaged Gaussian formulas. II


Author: Miodrag M. Spalević
Journal: Math. Comp. 86 (2017), 1877-1885
MSC (2010): Primary 65D30, 65D32; Secondary 41A55
DOI: https://doi.org/10.1090/mcom/3225
Published electronically: November 8, 2016
MathSciNet review: 3626541
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, by following the results on characterization of positive quadrature formulae by Peherstorfer, we proposed a new $(2\ell +1)$-point quadrature rule $\widehat G_{2\ell +1}$, referred to as a generalized averaged Gaussian quadrature rule. This rule has $2\ell +1$ nodes and the nodes of the corresponding Gauss rule $G_\ell$ with $\ell$ nodes form a subset. This is similar to the situation for the $(2\ell +1)$-point Gauss-Kronrod rule $H_{2\ell +1}$ associated with $G_\ell$. An attractive feature of $\widehat G_{2\ell +1}$ is that it exists also when $H_{2\ell +1}$ does not. The numerical construction, on the basis of recently proposed effective numerical procedures, of $\widehat G_{2\ell +1}$ is simpler than the construction of $H_{2\ell +1}$. A disadvantage might be that the algebraic degree of precision of $\widehat G_{2\ell +1}$ is $2\ell +2$, while the one of $H_{2\ell +1}$ is $3\ell +1$. Consider a (nonnegative) measure $d\sigma$ with support in the bounded interval $[a,b]$ such that the respective orthogonal polynomials, above a specific index $r$, satisfy a three-term recurrence relation with constant coefficients. For $\ell \ge 2r-1$, we show that $\widehat G_{2\ell +1}$ has algebraic degree of precision at least $3\ell +1$, and therefore it is in fact $H_{2\ell +1}$ associated with $G_\ell$. We derive some interesting equalities for the corresponding orthogonal polynomials.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65D30, 65D32, 41A55

Retrieve articles in all journals with MSC (2010): 65D30, 65D32, 41A55


Additional Information

Miodrag M. Spalević
Affiliation: Department of Mathematics, University of Beograd, Faculty of Mechanical Engineering, Kraljice Marije 16, 11120 Belgrade 35, Serbia
MR Author ID: 600543
Email: mspalevic@mas.bg.ac.rs

Keywords: Gauss quadrature, Gauss-Kronrod quadrature, averaged Gauss rules
Received by editor(s): February 13, 2016
Published electronically: November 8, 2016
Additional Notes: The author was supported in part by the Serbian Ministry of Science and Technological Development
Article copyright: © Copyright 2016 American Mathematical Society